MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN MEGAFINE NEEDLE 2IN; E-Z CLEAN MEGAFINE NEEDLE 2 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN MEGAFINE NEEDLE 2IN; E-Z CLEAN MEGAFINE NEEDLE 2 INCH
Model Number 0118
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open laparotomy the bovie pencil tip caught on fire.A new pencil was used to complete the case with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/24/2023.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 0118 device was returned with the black insulation melted not all present and the coating of the electrode tip charred.During the visual examination, it was observed along the length of the blue insulation are indentations and other surface markings/scratches indicating that the electrode has come in contact with instrumentation.It is possible that the electrode may have been grasped with other instruments (ie, hemostatic).Evidence suggests that the current has been diverted by a damaged area on the electrode evidenced by the characteristics of being blackened and melted, resulting in the reported event.The instructions for use instruct the user to dispose of damaged electrodes.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot: sampcs and no non-conformances were identified.

Brand Name
E-Z CLEAN MEGAFINE NEEDLE 2IN
Common Device Name
E-Z CLEAN MEGAFINE NEEDLE 2 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16454422
Report Number3005075853-2023-01243
Device Sequence Number20294551
Product Code GEI
UDI-Device Identifier10614559101278
UDI-Public10614559101278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0118
Device Catalogue Number0118
Device Lot NumberSAMPCS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown